MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCEFX-CS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, patient experienced a burn in an area not being cauterized.The burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn treated with topical ointment.Bactriacin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra was also placed per usual procedure.Cut/coag settings were 30/30.Customer also reported that the removal of the electrode has been quite difficult.Customer exchanged electrodes often throughout the procedure.
 
Additional Manufacturer Narrative
Concomitant product: e2450h button pencil w 3m cord x50 (lot#: unknown); e1455-6 16.51cm coated blade electrode (lot#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, patient experienced a burn in an area not being cauterized.The burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn on the right breast treated with topical ointment.Bacitracin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra was also placed per usual procedure.Cut/coag settings were 30/30.Customer also reported that the removal of the electrode has been quite difficult.Customer exchanged electrodes often throughout the procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORCE FX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19626058
Report Number3006451981-2024-00089
Device Sequence Number8121316
Product Code GEI
UDI-Device Identifier10884524002620
UDI-Public10884524002620
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCEFX-CS
Device Catalogue NumberFORCEFX-CS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/03/2024
Date Device Manufactured03/26/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient Age45 YR
Patient SexFemale